Sex Enhancement Supplements for Men Considered Risky
The effectiveness of over-the-counter sexual enhancement supplements for men has not been proven scientifically and some are even considered dangerous, as per the latest study. Many men who are looking for medical help regarding issues related to sexual health use dietary supplements. However, due to lack of regulation regarding the dosage and ingredients, their health effects are not known, said the researchers in their notes. They also added that some of these products may contain ingredients that are used in drugs like Viagra that can very dangerous for men with some particular health conditions. For the purpose of the study, the researchers got together top-selling sexual health supplements for men and analyzed their ingredients. It also included the products that are marketed to amplify erection, desire and performance during intercourse. "While certain natural supplements we reviewed show promise for improving mild sexual dysfunction, they lack robust human evidence," study senior author Dr. Ryan Terlecki, an associate professor of urology at Wake Forest Baptist Medical Center in Winston, Salem, N.C., said in a center news release, reported NY Daily News. "In addition, because of concerns that some products are impure or weak, we do not routinely recommend these products to our patients," he added.
The products that are most popular amongst the users include ginseng, DHEA, fenugreek, horny goat weed and maca, said the researchers. For most of these products, there is no adequate scientific evidence that can support its claim that they improve sexual libido as well as erectile dysfunction or sexual performance, said the researchers. In fact, they also revealed that some of these products posing as "natural" contain traces of PDE51s, a medication that is found in drugs that cure impotence. "PDE5Is cannot yet be legally sold over the counter in this country," Terlecki said. "Men who use these medications without a physician's supervision run the risk of taking them inappropriately, says WebMD